Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having difficulty in taking deep breath. Taking pseudophedrine. Taking synthroid for hypothyroidism. Are these related?

I have been having breathing problems for a few years now. I have no wheeze at all, but I have trouble getting a deep breath. I have tried a variety of asthma medicines and none work at all for me. The only medicine that does work for me is pseudoephedrine . I do not want to a make a habit of taking it though, as I find it hard on the nervous system . As an aside, I am treated for hypothyroidism and take 137 mcg of synthroid daily. I was wondering if this breathing issue could result from insufficient thyroid hormones. I have a feeling the effect pseudoephedrine has on my breathing is a result of its effect on my nervous system rather than its effect as a decongestant. Could it be that pseudoephedrine stimulates my thyroid and hence my respiratory rate is increased? It s been a long, hard battle with this and I would appreciate insightful feedback. After dealing with this for years, I am happy to know something works. Now I just need to know why it works so I can get on a safer medication.
Asked On : Fri, 25 May 2012
Answers:  1 Views:  124
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Welcome to HCM. PseudoEphedrine(PE) is known to cause shortness of breath or troubled breathing.Further there is danger of coronary insufficiency if thyroid hormone and PE are given together due to a drug interaction.It would be best to get a pulmonary function test done and seek the opinion of a chest physician.Inhaled drugs may help troubled breathing safely,anxiety and stress may also cause such symptoms.
Answered: Tue, 11 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor